Louisiana, 2014Tornado and Flash Flooding in Louisiana, June 26 to 27, 2014
June 26 to 27, 2014 · NWS LCH · 5 events in 4 counties and zones
The ridge broke down across the region and deep moisture was pumped north out of the gulf ahead of a trough of low pressure. This resulted in multiple days of heavy rain, severe weather, and even tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $213,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The ridge broke down across the region and deep moisture was pumped north out of the gulf ahead of a trough of low pressure. This resulted in multiple days of heavy rain, severe weather, and even tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 26, 2:10 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 26, 2:10 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
310 PM CDT THU JUN 26 2014
.SYNOPSIS...
A DOME OF HIGH PRESSURE IS FOUND ACROSS THE EASTERN GULF OF MEXICO
...OFFSHORE TAMPA. AN ATTENDANT WARM (OR CARIBBEAN) CONVEYOR BELT
AIRSTREAM IS FOUND ON THE OUTER WESTERN PERIPHERY OF DOME...ITS
PRINCIPAL AXIS CURVING CLOCKWISE FROM THE BAY OF CAMPECHE THROUGH
HOUMA...BEFORE TURNING EAST TO ACROSS SOUTH ALABAMA.
FURTHER UP...A DIFLUENT TROUGH...EMBEDDED IN THE SOUTHERN STREAM OF
THE MIDLATITUDE WESTERLIES...EXTENDS FROM EASTERN OKLAHOMA THROUGH
THE MOUTH OF THE RIO GRANDE RIVER. SEVERAL WESTERLY IMPULSES (OR
WESTERLY SURGES) CONTINUE TO EMANATE OUT OF THE TROUGH...PROPAGATING
EASTWARD ACROSS SOUTHEAST TEXAS AND LOUISIANA.
&&
.DISCUSSION...
SOUTHERLY IMPULSES (OR SURGES) CONTINUE RIDING-UP ALONG THE
(INCLINED) PRINCIPAL AXIS. ITS MESO-CONVECTIVE LIFT IS PHASING IN
WITH THE PVA LIFT ATTENDING THE WESTERLY IMPULSES (OR SURGES).
STRONG SHOWERS AND THUNDERSTORMS ARE THE RESULT.
IN GENERAL...THE WARM CONVEYOR BELT AIR STREAM (ISENTROPIC LIFT)
WILL PERSIST ACROSS THE FORECAST AREA THROUGH FRIDAY. THE PHASING-
IN OF SOUTHERLY SURGES AND WESTERLY SURGES ALOFT WILL BRING ABOUT
STRONG SHOWERS AND THUNDERSTORMS.
THE CARIBBEAN FEED WILL WEAKEN OVER THE WEEKEND. SHOWERS AND
THUNDERSTORMS WILL BECOME MORE SCATTERED.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 74 85 76 88 77 / 60 70 50 50 10
KBPT 75 86 77 89 77 / 60 70 50 50 10
KAEX 73 85 73 88 74 / 60 70 40 50 10
KLFT 75 85 76 89 77 / 70 70 40 50 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&
Hazardous weather outlook, Jun 26, 4:38 AM CST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
538 AM CDT THU JUN 26 2014
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
271045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
538 AM CDT THU JUN 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD TODAY AS AN UPPER
TROUGH LINGERS OVER THE REGION. WITH AMPLE MOISTURE OVER THE
AREA...STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL OR HIGH
RAINFALL RATES WITHIN A SHORT PERIOD OF TIME. AS A RESULT...MINOR
FLOODING OF STREETS AND LOW LYING AREAS WILL BE POSSIBLE. IN
ADDITION...STORMS WILL ALSO BE CAPABLE OF FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF GUSTY WINDS. NO WIDESPREAD OR ORGANIZED SEVERE
WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
AGAIN ON FRIDAY. SHOWER AND THUNDERSTORM CHANCES WILL DECREASE
THROUGH THE WEEKEND. SOME STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY
WINDS. ACTIVITY IS EXPECTED TO BECOME MORE ISOLATED BY EARLY
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GMZ430-432-435-450-452-455-470-472-475-271045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
538 AM CDT THU JUN 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED.
STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO WATER
LIGHTNING AND WIND GUSTS TO AROUND 35 KNOTS. IN ADDITION...SOME
STORMS COULD CONTAIN VERY HEAVY RAINFALL REDUCING VISIBILITIES TO
LESS THAN 1 NM.
SOUTHERLY WINDS WILL STRENGTHEN OVER THE COASTAL WATERS WEST OF
CAMERON TONIGHT...AND SMALL CRAFT SHOULD EXERCISE CAUTION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
EXERCISE CAUTION CONDITIONS ARE EXPECTED OVER THE COASTAL WATERS
THROUGH THE EARLY PART OF THE WEEKEND AS WINDS AND SEAS REMAIN
ELEVATED. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE AT
TIMES.
OTHERWISE...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY AND
SATURDAY WITH FREQUENT CLOUD TO WATER LIGHTNING STRIKES...GUSTY
WINDS AND HEAVY RAINFALL REDUCING VISIBILITIES BELOW 1 NM THE MAIN
HAZARDS IN STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
24
In the hours before
Special weather statement, Jun 26, 12:13 PM CST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
113 PM CDT THU JUN 26 2014
LAZ027-TXZ180-201-259-260-262015-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-VERNON LA-
113 PM CDT THU JUN 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH...SIGNIFICANT
WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON AND TYLER COUNTIES
UNTIL 315 PM CDT...
AT 113 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES
NORTHEAST OF SLAGLE TO 6 MILES SOUTH OF ANACOCO TO 10 MILES EAST OF
BROOKELAND TO 6 MILES WEST OF EBENEZER TO FRED TO 6 MILES WEST OF
SARATOGA...MOVING NORTHEAST AT 10 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
HUTTON...TOLEDO BEND DAM...VILLAGE MILLS...ANACOCO...SPURGER AND TOWN
BLUFF.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3050 9455 3102 9465 3106 9457 3104 9445
3116 9392 3117 9358 3128 9354 3128 9345
3137 9339 3137 9303 3132 9288 3127 9285
3077 9386 3018 9463 3047 9473 3050 9473
LANDRENEAULocal storm report, Jun 26, 1:32 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
232 PM CDT THU JUN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM FUNNEL CLOUD 2 NW KIRBYVILLE 30.68N 93.92W
06/26/2014 JASPER TX BROADCAST MEDIA
RELAYED REPORT FROM LOCAL RADIO STATION OF FUNNEL CLOUD.
&&
MSTACKHOUSESpecial weather statement, Jun 26, 1:56 PM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
256 PM CDT THU JUN 26 2014
LAZ027>033-045-TXZ180-201-259>262-262200-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-
ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-
VERNON LA-AVOYELLES LA-UPPER ST. MARTIN LA-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-
256 PM CDT THU JUN 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...
EVANGELINE...BEAUREGARD...ALLEN...VERNON...AVOYELLES AND ST. MARTIN
PARISHES...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON
AND TYLER COUNTIES UNTIL 500 PM CDT...
AT 252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM KROTZ
SPRINGS TO EUNICE TO RAGLEY TO 8 MILES SOUTHEAST OF CALL TO
SARATOGA...MOVING NORTH AT 15 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
OLD SALEM...KOUNTZE...WASHINGTON...BANCROFT...HARMONY AND MAMOU.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3050 9455 3066 9458 3088 9391 3102 9175
3085 9181 3071 9173 3056 9175 3048 9167
3047 9167 3049 9277 3045 9278 3041 9339
3049 9339 3049 9349 3040 9349 3040 9374
3020 9463 3041 9472 3050 9472
LANDRENEAUSpecial weather statement, Jun 26, 3:04 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
404 PM CDT THU JUN 26 2014
LAZ028-029-032-033-262145-
ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-AVOYELLES LA-
404 PM CDT THU JUN 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...EVANGELINE
AND AVOYELLES PARISHES UNTIL 445 PM CDT...
AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER MOREAUVILLE...MOVING NORTHEAST
AT 25 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...HAMBURG...SIMMESPORT...BROUILLETTE...DEVILLE...BORDELONVILLE
AND BIG BEND.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3147 9216 3141 9215 3136 9207 3133 9207
3135 9203 3132 9200 3129 9201 3123 9199
3130 9191 3119 9167 3114 9171 3105 9171
3098 9180 3085 9181 3079 9176 3068 9191
3085 9223 3148 9222
STACKHOUSESpecial weather statement, Jun 26, 3:16 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
416 PM CDT THU JUN 26 2014
LAZ027>029-032-TXZ260-262215-
NORTHERN NEWTON TX-RAPIDES LA-EVANGELINE LA-VERNON LA-AVOYELLES LA-
416 PM CDT THU JUN 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...VERNON AND
AVOYELLES PARISHES...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY
UNTIL 515 PM CDT...
AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF BURR
FERRY TO 3 MILES SOUTHEAST OF CHENEYVILLE...MOVING NORTHEAST AT 20
MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MCNARY...
EVANS...UNION HILL...FULLERTON...BURR FERRY AND CHENEYVILLE.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3129 9327 3131 9222 3096 9222 3093 9373
25
Special weather statement, Jun 26, 5:09 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
609 PM CDT THU JUN 26 2014
LAZ029-033-044-045-052-270015-
ST. LANDRY LA-LAFAYETTE LA-AVOYELLES LA-UPPER ST. MARTIN LA-
VERMILION LA-
609 PM CDT THU JUN 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
AVOYELLES...VERMILION AND ST. MARTIN PARISHES UNTIL 715 PM CDT...
AT 607 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM ROUGHLY EVERGREEN TO
YOUNGSVILLE...MOVING NORTHEAST AT 45 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MORROW...
GRAND COTEAU...LAFAYETTE...WASHINGTON...CARENCRO...BROUSSARD AND
COTTONPORT.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3123 9179 3121 9170 3119 9167 3114 9171
3105 9171 3098 9180 3085 9181 3071 9173
3056 9175 3051 9173 3050 9170 3043 9163
2997 9208 3096 9216 3123 9199 3125 9194
3128 9195 3130 9191
25Event by event
2 thunderstorm wind, 2 flash flood, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, St. Martin
- When
- June 26, 5:15 PM CST
- Where
- St. Martin County, Parks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 30.220, -91.830
A passing thunderstorm produced a strong wind gust that downed a tree in Parks.
Flash Flood, St. Landry
- When
- June 26, 6:00 PM CST to 7:26 PM CST
- Where
- St. Landry County, 3.17 mi S of Waxia to 4 mi WSW of Swayzee Lake
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 30.624, -91.945
Three to five inches of rain fell around Port Barre during the the 26th. Flooding was reported along Pile Ridge Road where one vehicle was flooded.
Thunderstorm Wind, Calcasieu
- When
- June 27, 11:45 AM CST
- Where
- Calcasieu County, 0.65 mi S of Hollywood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.221, -93.330
A severe thunderstorm moved into Calcasieu Parish from the southwest. This slow moving storm produced wind gusts around 60 MPH downing a tree along Madison Street in Sulphur.
Flash Flood, Calcasieu
- When
- June 27, 12:10 PM CST to 4:00 PM CST
- Where
- Calcasieu County, Sulphur to 2.58 mi NNE of Iowa
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Public
- Coordinates
- 30.230, -93.370
Multiple hours of heavy rain produced flooding across a large portion of Calcasieu Parish, but mainly south of Interstate 10 in Lake Charles. The first reports of flooding to the NWS were of people Kayaking in the streets near La Grange HS, and soon many reports of flooded streets with stalling cars were being received. Water entered some homes and some apartment building across the southern sections of city as well. The KLCH ASOS received 6.94 inches from the event which set a record for the day besting the previous record set by Tropical Storm Allison in 1989, however radar estimates were up to around 8 inches in the event.
Tornado, Jefferson Davis
- When
- June 27, 12:46 PM CST to 2:00 PM CST
- Where
- Jefferson Davis County, 0.9 mi SW of Thronwell Lyon Arpt to 1.86 mi N of Niblett
- Rating
- EF0
- Path length
- 4.62 mi
- Path width
- 300 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.060, -92.829
A tornado touched down in rural Jefferson Davis Parish near Thornwell. It was videotaped by several people. The tornado touched down on Goose Island Road where it blew trees down. When it crossed Highway 14 it damaged a small barn and several trees. The tornado paralleled Highway 99 as it moved north remaining over mostly crawfish and rice fields. A couple of power lines were bent and one was snapped. A larger barn was destroyed along Highway 99 and several more trees snapped. The tornado dissipated along west Niblett Road where it blew a tree across a driveway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Iowa, June 26 to 27, 2014$210,000 · 1 in hail · 48 events
- Flash Flooding in New Hampshire, June 26, 2014$350,000 · 2 events
- Hail and Damaging Winds in Florida, June 26, 2014$30,000 · 1 in hail · 3 events
- Tornado in Texas, June 26, 20141 injured · EF0 · 2 events
- Flash Flood and Hail in Iowa, June 26, 20141 in hail · 8 events
- Heavy Rain in Washington, June 26, 2014$13,000 · 1 event
- Hail and Damaging Winds in Wyoming, June 26, 201458 kt wind · 6 events
- Hail and Damaging Winds in Nebraska, June 26, 2014$11,000 · 1.5 in hail · 4 events
- Flash Flood and Hail in Montana, June 26 to 27, 20141.75 in hail · 5 events
- Hail in Wyoming, June 26, 20141 in hail · 5 events
- Hail and Damaging Winds in Nebraska, June 26, 20141 in hail · 4 events
- Flooding in Minnesota, June 26 to 30, 20143 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525928, 525926, 525704, 515212, 515239.